Odd symptom - possible seizure?

By MissPuff Latest Activity December 15, 2010 at 3:50 pm Views 1,198 Replies 5 Likes 1

MissPuff

I have 7 types of seizures - CPS, SPS (motor, autonomic, sensory & psych), Tonic & Myoclonic. I had grand mal & absence seizures from ages 1-5 years old. This symptom that I am wondering about has happened to me a few times in the past, one time causing to to have a minor car accident (it could have been much worse as I was heading into an intersection, but the confusion from it caused me to steer into a concrete median which stopped me).

Anyway, here is what happens: I feel as if someone has pushed the back of my head with quite a bit of force - not like being hit, but a strong push. I fall forward - into the steering wheel when I was driving, onto the desk, etc., I sit right back up, totally confused & disoriented, and suddenly extremely tired. I have never lost total consciousness that I am aware of. Thankfully I have been sitting every time it has happened so I've never ended up on the floor. The most recent one happened last evening.

I've looked thru different symptoms of seizures, but have not come across anything similar to this. Is this another type of seizure? I don't really have anyone to ask since my neuro told me last week that he doesn't want to treat me anymore, that I'm beyond his abilities & he is going to send me to an epileptologist. He said he had no idea when I would be able to get in. In the meantime, I'm in limbo with no professional to ask these questions to. Can anyone help?

Shelia

  • Report Report as inappropriate
  • Share
    Email Email
    Print Print Twitter Twitter
    Facebook Facebook

Replies (5 replies)

Add your reply Reply Down
  • riverkings
    riverkings December 17, 2010 at 5:40 am   

    It sounds like a drop seizure. My daughter has them sometimes and her head can drop pretty hard. as far as what to do I have no answer, probably a med change or adjustment bu that would have to come from the DR. I'm sorry that you are in limbo right now. That can be so frustrating!

  • MissPuff
    MissPuff March 23, 2011 at 1:17 pm   

    Hi riverkings. I haven't talked to you for a while. I assume you saw my post after I came home from the EMU. It has been determined that I have 10 types of seizues. Wonderful, huh? My epi wants to put me on Felbatol, but I'm refusing that one. Have you ever read the side effects of that one? It can be fatal because it causes the bone marrow to stop producing red blood cells! It also causes liver problems & I already have liver problems. My neuro has increased my Vimpat since I've had 3 tonic clonic in one month (or is it Clonic tonic? I'm having trouble thinking). My neuro keeps hinting at Phenobarbital. Of course it has side effects too, but what med doesn't? Anyway, we will see what the Vimpat increase will do & wait for the report on the video eeg. Of course, Vimpat doesn't control all of my types of seizures. I know something will have to be added, but have to wait & see. Talk to you later.
    Shelia

  • riverkings
    riverkings March 24, 2011 at 8:18 am   

    I am so sorry. this has been a crazy month. My computer was down for awhile and I missed your post when you came home from the EMU. Funny thing is, I was just thinking about you this morning and wondering how it all went. My daughter is on Felbatol and has been for over 12 years. She has been on many drugs and experienced many bad side effects but felbatol has seemed to help the most. I am aware of the side effects with the liver and the anemia but we were willing to take the risk. Honestly any med out there that we researched had some pretty scary side effects. The only bad side effect that she has experienced on felbatol is a little weight loss and for a while she had terrible insomnia. She could go days with no sleep at all. But I understand your concern if you all ready have a liver problem. My daughter is also taking Banzel now which is a newer drug and we have had really good success with. We are now working on lowering her felbatol. It is so hard to know what to do because every drug reacts differently with every person. so it is always a constant experiment to see what will work and what dose and what to mix it with, makes you feel more like felling that you are a guinea pig, huh? . I'm glad you were able to do the video EEG and it will be interesting to hear what more the report will have.

  • MissPuff
    MissPuff March 24, 2011 at 10:55 am   

    Isn't terrible to be without our computers? It's like we can't do anything without them.:)

    I agree that there are so many meds out there & we all react differently to them. I usually try not to look into a medication's possible side effects. I guess I'm afraid that if I read them, my subconscience will make it happen. Weird, huh? But then again, I have to look into them since I have a heart arrhythmia & liver problems, along with many more problems. I looked at the Banzel, too, as it was one I'd never heard of before. I was really hoping it would be one I could take to control my myoclonics, but a person can't take it with an abnormal heart rhythm, so I'm knocked out of that one. My neuro keeps mentioning Phenobarbital, but has never prescribed it. It is supposed to work on all seizure types. I was on a low dose of it while I was pregnant & in premature labor for 3 months. I'd be willing to try it since I know I didn't have any reaction to it. Sorry, I just noticed I'm repeating myself. Oh, I'm glad the felbatol worked for your daughter. I hope the Banzel works too.

    I don't know what is wrong right now. I had a bad seizure (a simp. part. motor seizure that always lasts 30 min.) Tuesday morning & since then I haven't been able to think clearly. Somehow I took my asthma inhaler & allergy spray Tuesday night & totally missed all my pills - they were on the counter top below the cabinet with my other meds. I got up yesterday morning & the nighttime pills were still in my pillbox. Then I spent 4 hours looking for something & finally found it right where I had put it Tuesday night - I just kept overlooking it. I am so confused & can't remember much. I did take all my pills yesterday, but I can't remember if I used my inhaler both morn & night. My husband is worried enough that he suggested having someone with me during the day, with him following up on me when he is home. I don't know. Maybe it is just going to take some time to get leveled out again.

    When I first started this post, I mentioned 7 types of seizures. The doctor confirmed the drop seizure(8). While I was in the EMU, I was told I have occipital seizures(9). I had always listed these as myoclonics. And I've also had the tonic clonics (10) for some time without realizing what they were. The one I had last week left me with a concussion. I've had 3 in the past month (possibly one while in the EMU, but not sure, if so, that would be 4 this month). I've had as many s 3 in week. But I have discovered the warning for it - I always have the occipital seizure 4-6 hours before I have the TC. Anyway, after getting the concussion last week, my husband & son removed the headboard & moved the dresser. The headboard had shelves in it & the dresser was right against the head of the bed, so every time I had a TC, I hit one or the other in all my flailing around. I've made it a point now of asking my husband if I did anything during the night as I always wake him up. Isn't epilepsy such fun?

    Well, I'll go for now. I'm glad I got to hear from you again. Take care of yourself & your daughter.

    Hugs,
    Shelia

  • MissPuff
    MissPuff December 17, 2010 at 6:53 pm   

    riverkings, Thanks for replying. Somene on another epilepsy forum said it sounded like a motor simple partial seizure, but I'm not sure about that. Motor seizures cause jerking motions. Now I hadn't thought of the drop seizure. I guess I didn't think of it because what I read about it indicated a person just drops to the floor. But when you are sitting, that isn't going to happen - the upright part of the body would fall or drop forward. That makes more sense. I'll do some more research on drop seizures. Thanks for the suggestion.

    As far as med change or adjustment - no luck there. I've already been on everything. Most cause severe reactions. What ones don't cause a reaction just don't work. At least I'm finally getting set up with an epileptologist. Maybe he can do more, being more specialized than a neruo is. It has indeed been frustrating, but knowing things are getting arranged helps a little. Thanks again.

    Shelia